Format

Send to

Choose Destination
Dig Dis Sci. 1996 Jan;41(1):180-4.

Nafcillin-associated hepatotoxicity. Report of a case and review of the literature.

Author information

1
Department of Pathology, Saint Louis University Health Sciences Center, Missouri 63110, USA.

Abstract

Nafcillin is a semisynthetic penicillin that is generally well tolerated with few side effects. Hepatic complications are rare but have a potential for serious liver dysfunction. This unusual complication causes a predominantly cholestatic injury, which can persist for prolonged periods even after discontinuing the medication. The pathophysiology may include direct cytotoxicity or an immune-mediate hypersensitivity. Treatment is generally supportive, except for severely symptomatic patients who may require steroids. We report a case of nafcillin-associated hepatotoxicity and review the literature of this disorder.

PMID:
8565754
DOI:
10.1007/bf02208602
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center